MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION REZUM; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M006D2201-0032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Urinary Retention (2119)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(2026).Therapeutic efficacy of water vapor energy therapy performed with benign prostatic hyperplasia.133rd annual meeting of the japanese urological association 2026.Pp-20-07.
 
Event or Problem Description
It was reported to boston scientific via an abstract presented in the 133rd annual meeting of the japanese urological association 2026, that a study was conducted to investigate the efficacy and safety of patients who underwent rezum water vapor thermal therapy procedure to treat benign prostatic hyperplasia.A total of 58 patients, with median age of 73 years old, were treated with rezum between (b)(6) 2024 and (b)(6) 2025 at one institution in japan.Following procedure, 1 patient who was taking anticoagulants prior to procedure, and continued the anticoagulant therapy during procedure, required a bladder irrigation for hematoma removal after discharge.Additionally, 2 patients had an additional photo selective vaporization of the prostate surgery performed as there was insufficient improvement from the initial rezum therapy.Urinary retention was observed in 6 patients after removal of the catheter that was placed after rezum therapy; however, all patients improved after reinsertion and removal of the catheter.
 
Event or Problem Description
It was reported to boston scientific via an abstract presented in the 133rd annual meeting of the japanese urological association 2026, that a study was conducted to investigate the efficacy and safety of patients who underwent rezum water vapor thermal therapy procedure to treat benign prostatic hyperplasia.A total of 58 patients, with median age of 73 years old, were treated with rezum between june 2024 and july 2025 at one institution in japan.Following procedure, 1 patient who was taking anticoagulants prior to procedure, and continued the anticoagulant therapy during procedure, required a bladder irrigation for hematoma removal after discharge.Additionally, 2 patients had an additional photoselective vaporization of the prostate surgery performed as there was insufficient improvement from the initial rezum therapy.Urinary retention was observed in 6 patients after removal of the catheter that was placed after rezum therapy; however, all patients improved after reinsertion and removal of the catheter.
 
Additional Manufacturer Narrative
(2026).Therapeutic efficacy of water vapor energy therapy performed with benign prostatic hyperplasia.133rd annual meeting of the japanese urological association 2026.Pp-20-07 detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.The device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no reported device performance allegation.A ship history review was conducted and identified the following 38166776, 38009796, and 38191866 as potential lot numbers.The device history record (dhr) review confirmed that the devices with lot numbers 38166776, 38009796, and 38191866, met all material, assembly and performance specifications.A labeling review was completed, and the allegations of hematoma and urinary retention are listed in the device's instructions for use as adverse events related to device or procedure.A risk review was completed and confirmed that the events of hematoma and urinary retention were defined in the risk documentation and have been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the analysis findings, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
REZUM
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline ave. n.
st. paul MN 55112
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25261877
Report Number2124215-2026-27832
Device Sequence Number14807048
Product Code KNS
UDI-Device Identifier00191506006785
UDI-Public(01)00191506006785
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006D2201-0032
Device Catalogue NumberM006D2201-0032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date06/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexUnknown